Hail, Antelope
- When
- September 24, 7:05 PM CST
- Where
- Antelope County, 10 mi S of Oakdale
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.917, -97.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 24, 1:00 PM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 200 PM CDT SAT SEP 24 2005 .DISCUSSION... MAIN FORECAST CHALLENGES WILL BE TEMPERATURES AND PRECIP CHANCES THROUGH SUNDAY AS FRONT MOVES THROUGHT THE AREA...WITH SIMILAR SITUATION FOR WEDNESDAY NEXT WEEK. IN THE SHORT TERM...OUTFLOW BOUNDRY FROM MORNING CONVECTION HAS SETUP ACROSS THE SOUTHERN PORTION OF THE CWA THIS AFTERNOON BETWEEN OMAHA AND LINCOLN EXTENDING INTO CENTRAL NEBRASKA AND CENTRAL IOWA. 18Z SATELLITE IMAGE AND LATEST RADAR LOOP SHOWS CONVECTION CONFINED NORTH AND EAST OF THE AREA FROM SOUTHEAST SOUTH DAKOTA INTO NORTH CENTRAL IOWA. SURFACE ANALYSIS SHOWING GOOD TEMPERATURES CONTRAST AND SURFACE CONVERGENCE ALONG THIS BOUNDRY WITH MAIN QUESTION BEING WHETHER BOUNDRY WILL MAINTAIN ITSELF AND IF THERE IS SUFFICIENT FORCING TO OVERCOME ANY CAPPING IN PLACE. BETTER 850 MOISTURE CONVERGENCE IN PLACE OVER NORTHEAST CORNER OF NEBRASKA INTO SOUTHEAST SOUTH DAKOTA WHERE NEW CONVECTION CURRENTLY DEVELOPING. NONETHELESS...WITH MAIN FRONT FROM NORTHWEST MINNESOTA INTO NORTH CENTRAL NEBRASKA AND NORTHEAST COLORADO EXPECTED TO GRADUALLY MOVE ACROSS THE AREA THROUGH SUNDAY...PERIODS OF THUNDERSTORMS LIKELY WITH MODELS INDICATING MAIN ACTION ACROSS NORTHERN PORTION OF THE CWA DURING THIS TIME. OVERALL ONLY SMALL CHANGES TO THE SHORTTERM WITH HIGH PRESSURE AND DRIER AIR MOVING INTO THE AREA BEHIND THE FRONT SUNDAY NIGHT AND MONDAY. ONE DIFFERENCE TO NOTE BETWEEN THE NAM AND GFS FOR MONDAY IS TIMING OF SHORT WAVE THAT COMES ACROSS THE CENTRAL PLAINS AND BETTER MOISTURE THAT NAM HANGS ON TO DURING THIS TIME. FOR NOW HAVE FOLLOWED DRIER GFS SOLUTION. LITTLE CHANGE IN THE EXTENDED ALSO...BUT DID INTRODUCE SOME LOW POPS FOR FRIDAY AND FRIDAY NIGHT AND CONTINUED INTO SATURDAY FOR EASTERN PARTS OF THE CWA AS EXTENDED MODELS (GFS...ECMWF...CANADIAN) ALL INDICATE FAIRLY SHARP WAVE MOVING THROUGH DURING THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 507 PM CDT SAT SEP 24 2005 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-251000- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA- SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 507 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS...A FEW TORNADOES ARE ALSO POSSIBLE...ESPECIALLY WEST OF A FREMONT TO SIOUX CITY LINE. THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS THE AREA THIS EVENING INTO TONIGHT AS A COLD FRONT MOVES SLOWLY EAST INTO THE AREA AND AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WESTERN DAKOTAS. SCATTERED THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING BEFORE DIMINISHING TO SHOWERS BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY NIGHT AND WEDNESDAY AS ANOTHER COLD FRONT MOVES INTO THE CENTRAL PLAINS. THERE WILL BE A SLIGHT CHANCE FOR MORE THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT AS ANOTHER WEATHER SYSTEM MOVES ACROSS THE AREA DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY THIS EVENING. IAZ079-080-090-091-NEZ065>068-078-088>093-251000- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 507 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT...ESPECIALLY LATE TONIGHT AS A COLD FRONT MOVES INTO THE AREA AND AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WESTERN DAKOTAS. A FEW STORMS COULD REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY AS THE FRONT MOVES ACROSS THE REMAINDER OF THE AREA DURING THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY NIGHT AND WEDNESDAY AS ANOTHER COLD FRONT MOVES INTO THE CENTRAL PLAINS. THERE WILL BE A SLIGHT CHANCE FOR MORE THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT AS ANOTHER WEATHER SYSTEM MOVES ACROSS THE AREA DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIERED LATE TONIGHT. FOBERT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
356 PM CDT SAT SEP 24 2005...CORRECTED WATCH NUMBER
IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>052-250300-
MONONA IA-HARRISON IA-SHELBY IA-POTTAWATTAMIE IA-PLATTE NE-BOONE NE-
DODGE NE-DOUGLAS NE-COLFAX NE-WASHINGTON NE-BUTLER NE-SAUNDERS NE-
BURT NE-MADISON NE-STANTON NE-CUMING NE-THURSTON NE-WAYNE NE-
ANTELOPE NE-PIERCE NE-CEDAR NE-KNOX NE-
356 PM CDT SAT SEP 24 2005
...TORNADO WATCH NUMBER 814 HAS BEEN ISSUED UNTIL 10 PM CDT...
THIS INCLUDES THE FOLLOWING COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY AND POTTAWATTAMIE
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS AND DOUGLAS
BOUSTEADSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 633 PM CDT SAT SEP 24 2005 IAC155-NEC023-055-153-155-250030- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 814 FOR THE FOLLOWING AREAS IN IOWA THIS CANCELS 1 COUNTY IN SOUTHWEST IOWA POTTAWATTAMIE IN NEBRASKA THIS CANCELS 4 COUNTIES IN EAST CENTRAL NEBRASKA BUTLER DOUGLAS SARPY SAUNDERS THIS INCLUDES THE CITIES OF...BELLEVUE...COUNCIL BLUFFS... DAVID CITY...OMAHA AND WAHOO. IAC085-133-165-NEC003-011-021-027-037-039-053-107-119-139-141-167- 173-177-179-250400- TORNADO WATCH NUMBER 814 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 3 COUNTIES IN SOUTHWEST IOWA HARRISON SHELBY IN WEST CENTRAL IOWA MONONA IN NEBRASKA THIS WATCH INCLUDES 15 COUNTIES IN EAST CENTRAL NEBRASKA BURT DODGE WASHINGTON IN NORTHEAST NEBRASKA ANTELOPE BOONE CEDAR COLFAX CUMING KNOX MADISON PIERCE PLATTE STANTON THURSTON WAYNE THIS INCLUDES THE CITIES OF...ALBION...BLAIR...BLOOMFIELD... COLUMBUS...FREMONT...HARLAN...HARTINGTON...MISSOURI VALLEY... NELIGH...NORFOLK...ONAWA...PENDER...PIERCE...SCHUYLER...STANTON... TEKAMAH...WAYNE AND WEST POINT. JP
The Omaha radar (KOAX), 149 km away, was scanning. The volume nearest the first event began at 01:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478109.